Alert archive / Florida / Small Craft Advisories in 2017
Small Craft Advisory 15, NWS Miami, FL
NWS Miami, FL issued this small craft advisory at Apr 7, 2017, 4:08 PM EDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Apr 7, 2017, 4:08 PM EDT (20:08 UTC)
- Expired
- Apr 8, 2017, 5:00 AM EDT
- In force
- 13 hr
- Issued by
- NWS Miami, FL
The text
As transmitted.
917 WHUS72 KMFL 072008 MWWMFL URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 408 PM EDT FRI APR 7 2017 GMZ676-081200- /O.NEW.KMFL.SC.Y.0015.170407T2008Z-170408T1200Z/ WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL FROM 20 TO 60 NM- 408 PM EDT FRI APR 7 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM EDT SATURDAY. * WINDS AND SEAS...NORTH WINDS 15 TO 20 KT. SEAS 4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ650-651-670-671-081200- /O.CON.KMFL.SC.Y.0014.000000T0000Z-170408T1200Z/ COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL FROM 20 TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL FROM 20 TO 60 NM EXCLUDING THE TERRITORIAL WATERS OF BAHAMAS- 408 PM EDT FRI APR 7 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT SATURDAY... * WINDS AND SEAS...NORTH WINDS 15 TO 20 KT. SEAS 5 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/MIAMI
2 follow-up statements
965 WHUS72 KMFL 080811 MWWMFL URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 411 AM EDT SAT APR 8 2017 GMZ676-080915- /O.EXT.KMFL.SC.Y.0015.000000T0000Z-170408T0900Z/ WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL FROM 20 TO 60 NM- 411 AM EDT SAT APR 8 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM EDT EARLY THIS MORNING... * WINDS AND SEAS...NORTH AROUND WINDS 15 KT WITH GUSTS UP TO 20 KT. SEAS AROUND 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ650-651-670-671-080915- /O.EXT.KMFL.SC.Y.0014.000000T0000Z-170408T0900Z/ COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL FROM 20 TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL FROM 20 TO 60 NM EXCLUDING THE TERRITORIAL WATERS OF BAHAMAS- 411 AM EDT SAT APR 8 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM EDT EARLY THIS MORNING... * WINDS AND SEAS...NORTH WINDS 10 TO 15 KT WITH GUSTS UP TO 20 KT. SEAS 4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/MIAMI
142 WHUS72 KMFL 080916 MWWMFL URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 516 AM EDT SAT APR 8 2017 AMZ650-651-670-671-081030- /O.EXP.KMFL.SC.Y.0014.000000T0000Z-170408T0900Z/ COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL FROM 20 TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL FROM 20 TO 60 NM EXCLUDING THE TERRITORIAL WATERS OF BAHAMAS- 516 AM EDT SAT APR 8 2017 ...SMALL CRAFT ADVISORY HAS EXPIRED... THE SEAS HAVE FALLEN BELOW 7 FEET IN THE ATLANTIC WATERS THIS MORNING, AS THE WINDS HAVE DECREASE TO BELOW 20 KNOTS. THEREFORE, THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED FOR THE ATLANTIC WATERS. $$ GMZ676-081030- /O.EXP.KMFL.SC.Y.0015.000000T0000Z-170408T0900Z/ WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL FROM 20 TO 60 NM- 516 AM EDT SAT APR 8 2017 ...SMALL CRAFT ADVISORY HAS EXPIRED... THE SEAS HAVE FALLEN BELOW 7 FEET IN THE ATLANTIC WATERS THIS MORNING, AS THE WINDS HAVE DECREASE TO BELOW 20 KNOTS. THEREFORE, THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED FOR THE GULF WATERS. $$ HTTP://WWW.WEATHER.GOV/MIAMI
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this small craft advisory went out at Apr 7, 3:55 PM EDT, 13 minutes earlier.
Area forecast discussion, Apr 7, 3:55 PM EDT, 13 minutes before
Area Forecast Discussion
National Weather Service Miami FL
355 PM EDT Fri Apr 7 2017
...Dry and cooler weather will continue over South Florida this
weekend before warming trend returns to the area for next week...
.DISCUSSION...
A low level trough over the Southeast United States will move
southward and through South Florida tonight. This trough will
reinforce the dry and cooler weather over South Florida for
Saturday. High pressure will then build into the Florida Peninsula
late this weekend into early next week from the north. This will
keep the dry weather in place through early next week. Low
temperatures tonight will be in the 40s over much of the interior,
with 50s across the east coast metropolitan areas. The winds will
also swing more easterly late this weekend into early next week
while becoming breezy. Therefore, the threat of rip currents will
be increasing along the east coast beaches of South Florida late
this weekend into early next week.
EXTENDED FORECAST...
The long range models are showing the high over the Florida
Peninsula to move slowly eastward into the Western Atlantic
waters for the middle to end of next week, as a trough of low
pressure develops east of the Bahama Islands. This will allow for
the breezy easterly wind flow along with mostly dry conditions to
continue over South Florida for the middle to end of next week.
There could be a shower or two over the Atlantic waters late next
week. The threat of rip currents will also continue along the east
coast beaches of South Florida for the middle to end of next week.
&&
.MARINE...
The winds will remain from the northerly direction tonight into
Saturday ,as the wind speeds will slowly decrease from breezy
conditions tonight to 5 to 10 mph Saturday afternoon. The winds
will then swing more easterly late this weekend into early next
week, as the wind speeds increase back to breezy conditions by
early next week.
The Atlantic and offshore Gulf seas will be 5 to 7 feet tonight
before decreasing to less than 6 feet by Saturday afternoon into
Sunday. The near-shore Gulf seas will be 4 to 6 feet tonight
before decreasing to less than 6 feet on Saturday. Therefore, an
SCA will put up for the offshore Gulf waters with the Atlantic
waters remaining in a SCA for tonight. Rest of South Florida
waters will remain in the SCEC conditions for tonight.
&&
.FIRE WEATHER...
The relative humidity across South Florida this afternoon has
been in the mid 20s to lower 30s. the relative humidities will
continue to remain in the 20s to lower 30s over most of South
Florida on Saturday, except for the eastern coastal areas of South
Florida due to more onshore flow over this area keeping the
Relative humidity above 35 percent. Therefore, the red flag
warning will remain in effect for all of South Florida through
Saturday afternoon, except for the eastern coastal areas.
The relative humidity will be on an increase on Sunday over South
Florida, due to the easterly wind flow setting up bringing in
some low level moisture. However, The western areas of South
Florida will still see the relative humidity values fall down to
around 30 percent for Sunday Afternoon. Therefore, the Red Flag
warning has been extended for the western areas of South Florida
through Sunday afternoon.
&&
.PRELIMINARY POINT TEMPS/POPS...
West Palm Beach 53 76 59 77 / 0 0 10 10
Fort Lauderdale 56 77 62 77 / 0 0 10 10
Miami 57 77 63 79 / 0 0 10 10
Naples 51 76 56 82 / 0 0 0 10
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...Red Flag Warning until 8 PM EDT Saturday for FLZ067-068-071>075-
174.
Dense Smoke Advisory until 8 AM EDT Saturday for FLZ071>074.
Red Flag Warning until 8 PM EDT Sunday for FLZ063-066-069-070.
Red Flag Warning until 8 PM EDT this evening for FLZ168-172-173.
AM...Small Craft Advisory until 8 AM EDT Saturday for AMZ650-651-670-
671.
GM...None.
&&
DISCUSSION...54/BNB
MARINE...54/BNB
BEACH FORECAST...54/BNB
FIRE WEATHER...54/BNBHazardous weather outlook, Apr 7, 11:28 AM EDT, 4 hours 40 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 1128 AM EDT Fri Apr 7 2017 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 080330- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 1128 AM EDT Fri Apr 7 2017 ...Small Craft Advisory Atlantic Waters... ...Red Flag Warning for all of South Florida... This hazardous weather outlook is for South Florida. .DAY ONE...THIS AFTERNOON AND TONIGHT Wind: Northwest wind of 20 to 25 knots will be hazardous to mariners on Atlantic waters. A Small Craft Advisory is in effect. Waves: Seas of 7 to 8 feet are expected over the open Atlantic waters today and tonight leading to hazardous boating conditions. Fire: A Red Flag Warning is in effect for all of South Florida today due to low humidities and gusty winds. Visibility: Smoke from wildfires will cause areas of low visibility in parts of inland and metro Broward and Miami-Dade Counties today and tonight. The visibility may be as low as one quarter mile in some locations. Temperatures: Temperatures tonight will drop into the low 40s in Glades County. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY Dry and breezy conditions will continue to bring elevated fire weather danger across South Florida. A Red Flag Warning is in effect for Collier, Hendry, and Glades counties through Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
In the hours before
Local storm report, Apr 7, 12:07 PM EDT, 4 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
1207 PM EDT FRI APR 07 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1154 AM WILDFIRE 7 WNW MIRAMAR 26.01N 80.46W
04/07/2017 M4506 ACRE BROWARD FL FOREST SERVICE
BROWARDS SHERRIFS OFFICE AND THE FLORIDA FOREST SERVICE
REPORTS THAT THE HOLIDAY WILDFIRE IS NOW 4506 ACRES AND
30 PERCENT CONTAINED. THERE ARE CURRENTLY 20 STRUCTURES
THREATENED BY THE FIRE... AND MACKS FISH CAMP IS BEING
EVACUATED.
&&
EVENT NUMBER MFL1700114
CWCThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 10:52 AM EDT | Dense Smoke Advisory | MFL | Broward, Miami-Dade | 24 hr |
Nearby
Small Craft Advisories in Florida, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.